Department of Mathematics, HKUST  

  HU, Ji-Shan   胡繼善

  PhD Princeton

  Professor

Office: Room 3455  

Telephone: 7434  

Email: majhu@ust.hk  

Home Page:
https://www.math.ust.hk/~majhu  

Research Interests

  • Applied analysis; integrable systems

Awards & Honors

  • Winner of the School of Science Teaching, Research and Service Award  (2014)

       Selected Publications

Full Publication List [HKUST Scholarly Publications]  

Article   

  1. Integrability Conditions on A Sub-Riemannian Structure on S3  (2017)
    • Analysis and Mathematical Physics. , v. 7, (1), March 2017, p. 9-18

  2. Integrability conditions on Engel-type manifolds  (2015)
    • Analysis and Mathematical Physics. , v. 5, (3), September 2015, p. 217-231

  3. Poincare's lemma on the Heisenberg group  (2014)
    • Advances in Applied Mathematics. , v. 60, September 2014, p. 90-102

  4. Heat kernels for a class of degenerate elliptic operators using stochastic method  (2012)
    • Complex variables and elliptic equations. , v. 57, (2-4), 2012, p. 155-168

  5. Stochastic Regression in Terms of Brownian Motion  (2011)
    • Applicable analysis. , v. 90, (6), 2011, p. 899-919

  6. ON HEAT KERNELS OF A CLASS OF DEGENERATE ELLIPTIC OPERATORS  (2011)
    • Journal of nonlinear and convex analysis. , v. 12, (2), 2011, p. 309-340

  7. Geometric mechanics on product Heisenberg groups  (2009)
    • Applicable analysis. , v. 88, (2), 2009, p. 243-283

  8. Regularized random-sampling high dimensional model representation (RS-HDMR)  (2008)
    • Journal of mathematical chemistry. , v. 43, (3), 2008, MAR, p. 1207-1232

  9. Study of a micro absorption heat pump system  (2008)
    • INTERNATIONAL journal OF refrigeration-revue internationale DU froid. , v. 31, (7), 2008, NOV, p. 1198-1206

  10. Random sampling-high dimensional model representation (RS-HDMR) and orthogonality of its different order component functions  (2006)
    • JOURNAL OF PHYSICAL CHEMISTRY A. , v. 110, (7), 2006, FEB 23, p. 2474-2485

  11. An elementary and direct proof of the Painleve property for the Painleve equations I, II and IV  (2003)
    • Journal d Analyse Mathematique. , v. 91, 2003, p. 105-121

  12. Mirror transformations of Hamiltonian systems  (2001)
    • PHYSICA D. , v. 152, 2001, MAY 15, p. 110-123

  13. Symplectic structure of the Painleve test  (2001)
    • Journal of nonlinear mathematical physics. , v. 8, (Suppl. S), 2001, FEB, p. 145-148

  14. The mirror systems of integrable equations  (2000)
    • Studies in applied mathematics. , v. 104, (1), 2000, JAN, p. 67-90

  15. Nonlinear Hamiltonian systems and exponential asymptotics for the adiabatic invariants  (1999)
    • Dynamics OF continuous DISCRETE and IMPULSIVE SYSTEMS. , v. 5, (1-4), 1999, MAR, p. 261-270

  16. Singularity analysis for integrable systems by their mirrors  (1999)
    • Nonlinearity. , v. 12, (6), 1999, NOV, p. 1531-1543

  17. Projection dynamics in Godunov-type schemes  (1998)
    • Journal of computational physics. , v. 142, (2), 1998, MAY 20, p. 412-427

  18. Computation of the adiabatic invariant of the symmetric nonlinear oscillator dt(2)/d(y)+Q(epsilon t)y(n) = R(epsilon t)y(m)  (1998)
    • European journal of applied mathematics. , v. 9, (Part 2), 1998, APR, p. 187-194

  19. Linkage between adiabatic invariance and symmetry of solutions  (1998)
    • Studies in applied mathematics. , v. 101, (2), 1998, AUG, p. 99-126

  20. Nonuniformity of adiabatic invariance for nonlinear oscillators  (1998)
    • SIAM journal on applied mathematics. , v. 59, (3), 1998, DEC 15, p. 777-786

  21. Asymptotics beyond all orders for a certain type of nonlinear oscillators  (1996)
    • Studies in applied mathematics. , v. 96, (1), 1996, JAN, p. 85-109

  22. Two new adiabatically equivalent quantities for the linear harmonic oscillator  (1994)
    • Physics Letters A. , v. 189, (3), p. 171-175

  23. Transcendentally small reflection for singular weakly nonlinear problems  (1992)
    • SIAM J. App. Math.. , v. 52, (6), 1992, p. 1584-1596

  24. Reflection coeffcient beyond all orders for singular problems III  (1992)
    • J. Math. Phys.. , v. 33, (1), 1992, p. 37-43

  25. Numerical computation of transcendentally small reflection  (1992)
    • Phys. Lett. A. , v. 167, 1992, p. 191-197

  26. Reflection Coefficient Problems for Weakly Nonlinear Wave Equations  (1992)
    • SIAM Journal on Applied Mathematics. , v. 52, (6), Dec 1992, p. 1584-1596

  27. Transcendentally small reflection of waves for problems with/ without turning points near infinity: a new uniform approach  (1991)
    • J. Math. Phys.. , v. 32, (12), 1991, p. 3278-3284

  28. Reflection coeffcient beyond all orders for singular problems I  (1991)
    • J. Math. Phys.. , v. 32, (9), 1991, p. 2400-2405

  29. Reflection coeffcient beyond all orders for singular problems II  (1991)
    • J. Math. Phys.. , v. 32, (10), 1991, p. 2676-2678

Conference paper   

  1. A Link between two Fundamental Contributions of Kowalevski  (2002)
    • The Kowalevski Property, CRM Proceedings & Lecture Notes, American Mathematical Society, Providence, RI.

  2. Local analyticity of solutions in the Painleve test  (2000)
    • PROCEEDINGS OF THE WORKSHOP ON NONLINEARITY, INTEGRABILITY AND ALL THAT: TWENTY YEARS AFTER NEEDS '79. , 2000, p. 146-152

  3. Analysis of the radiation loss: Asymptotics beyond all orders  (1995)
    • OPERATOR THEORY AND BOUNDARY EIGENVALUE PROBLEMS. , v. 80, 1995, p. 168-175

Book   

  1. Calculus: Rigor, Concision, Clarity  (2010)
    • Calculus: Rigor, Concision, Clarity. , / Jishan Hu, Jian-Shu Li, Wei-Ping Li, Min Yan. Hong Kong: Hong Kong Mathematical Society, 2010